MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1345/aph.1g133

Медицинская библиотека · The Annals of pharmacotherapy · 2005

Intestinal pseudo-obstruction caused by diltiazem in a neutropenic patient.

Young Rebecca P, Wu Helen

Клинический случайСтатьяПеревод в очереди

Аннотация

OBJECTIVE

To describe a case of diltiazem-induced intestinal pseudo-obstruction in a neutropenic patient.

CASE SUMMARY: A 74-year-old male with newly diagnosed acute myelogenous leukemia developed atrial fibrillation on day 12 of induction chemotherapy. He was initially treated with diltiazem 5 mg intravenously every 5-10 minutes for 5 doses and an amiodarone 150-mg loading dose intravenously. Diltiazem 30 mg orally 4 times daily and amiodarone continuous infusion were started thereafter. Amiodarone therapy was discontinued after one day due to an untoward adverse effect. The diltiazem dose was then escalated. By day 14, the patient was receiving diltiazem 120 mg orally 4 times daily. On day 15, he developed increasing abdominal distention with hyperactive bowel sounds. On day 16, a radiographic examination showed multiple dilated loops of both the small and large bowel representing possible intestinal pseudo-obstruction; diltiazem was discontinued that day. Starting on day 18, the patient showed recovery of intestinal pseudo-obstruction without intervention. No further GI complications developed during his remaining hospital course.

DISCUSSION: Intestinal pseudo-obstruction is usually associated with underlying medical conditions such as trauma, infection, cardiac disease, and after surgery. Medications rarely cause such a condition. Detailed examination of the patient's record indicated neither infection nor other medications contributed to the development of intestinal pseudo-obstruction. Additionally, a radiographic examination ruled out neutropenic enterocolitis, a common gastrointestinal complication in neutropenic patients. Use of the Naranjo probability scale indicated a probable relationship between pseudo-obstruction and diltiazem in this patient.

CONCLUSIONS

Although calcium-channel blockers rarely cause intestinal pseudo-obstruction, clinicians must be aware of this serious but reversible adverse effect.

Для цитирования: Young Rebecca P, Wu Helen. Intestinal pseudo-obstruction caused by diltiazem in a neutropenic patient.. The Annals of pharmacotherapy. 2005. DOI: 10.1345/aph.1g133.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.